Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 7, NWS Charleston, WV

May 17, 201111 counties in West Virginia

NWS Charleston, WV issued this flash flood watch at May 17, 2011, 4:41 PM EDT for 11 counties in West Virginia. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 17, 2011, 4:41 PM EDT (20:41 UTC)
Expired
May 18, 2011, 8:30 PM EDT
In force
28 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 134 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS61 KRLX 172041
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT TUE MAY 17 2011

WVZ035>038-046-047-180400-
/O.NEW.KRLX.FF.A.0007.110517T2041Z-110518T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
441 PM EDT TUE MAY 17 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF THE MOUNTAINOUS COUNTIES OF
  WEST VIRGINIA. THIS FLASH FLOOD WATCH INCLUDES THE FOLLOWING
  COUNTIES...POCAHONTAS......RANDOLPH...WEBSTER...NICHOLAS...
  FAYETTE...AND RALEIGH.

* UNTIL MIDNIGHT EDT TONIGHT

* A STRONG DISTURBANCE ALOFT WILL PASS THROUGH THIS EVENING. THIS
  FEATURE MAY ENHANCE SOME HEAVIER SHOWERS. BRIEF TRAINING...OR
  REPETITIVE SHOWERS...MAY CAUSE THE HEAVIER SHOWERS TO LAST
  LONGER OVER SOME SMALL STREAM BASINS. IF RAINS OF 1 TO 1.5
  INCHES FALL IN LESS THAN 3 HOURS...FLOODING OF SMALL STREAMS IS
  POSSIBLE. OF COURSE...THE USUAL PONDING IN POOR DRAINAGE
  AREAS...PLUS WATER FLOWING ACROSS ROADS FROM FULL DITCH
  LINES...CAN OCCUR WITH EVEN LESS RAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...PLUS COUNTY AND
STATE OFFICIALS...MONITOR WATER LEVELS PERIODICALLY THIS EVENING.
BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.
USE EXTRA CAUTION DRIVING TONIGHT. 

&&

$$
4 follow-up statements
165 
WGUS61 KRLX 180216
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EDT TUE MAY 17 2011

WVZ035>038-046-047-180800-
/O.EXT.KRLX.FF.A.0007.000000T0000Z-110518T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
1016 PM EDT TUE MAY 17 2011

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF WEST VIRGINIA...INCLUDING THE FOLLOWING MOUNTAINOUS
  COUNTIES...POCAHONTAS...RANDOLPH...WEBSTER...NICHOLAS...
  FAYETTE...AND RALEIGH. 

* UNTIL 4 AM EDT WEDNESDAY

* OVERNIGHT...BANDS OF SHOWERS WILL STILL BE ROTATING AROUND A
  STRONG CIRCULATION IN THE WINDS ALOFT. BRIEF TRAINING...OR
  REPETITIVE SHOWERS...MAY STILL OCCUR. IF RAINS OF 1 TO 1.5
  INCHES FALL IN LESS THAN 3 HOURS...FLOODING OF SMALL STREAMS IS
  POSSIBLE. OF COURSE...THE USUAL PONDING IN POOR DRAINAGE
  AREAS...PLUS WATER FLOWING ACROSS ROADS FROM FULL DITCH
  LINES...CAN OCCUR WITH EVEN LESS RAIN.

* STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND
STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY
OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD
FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE
EXTRA CAUTION DRIVING OVERNIGHT.

&&

$$

KTB
902 
WGUS61 KRLX 180710
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
310 AM EDT WED MAY 18 2011

WVZ035>037-180815-
/O.CAN.KRLX.FF.A.0007.000000T0000Z-110518T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
310 AM EDT WED MAY 18 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA HAS BEEN CANCELLED. LIGHT
RAIN IS EXPECTED TO CONTINUE THIS MORNING...HOWEVER...THE THREAT
FOR FLASH FLOODING THIS MORNING HAS DIMINISHED.

$$

WVZ010-011-019-020-028>032-039-040-181515-
/O.EXB.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO...
WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
310 AM EDT WED MAY 18 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL WEST VIRGINIA 
  AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... 
  IN CENTRAL WEST VIRGINIA...BRAXTON...GILMER AND TAYLOR. IN 
  NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON... 
  LEWIS...PLEASANTS...RITCHIE...TYLER AND UPSHUR. 

* THROUGH MIDNIGHT

* BANDS OF SHOWERS WILL CONTINUE TO ROTATE AROUND AN UPPER LEVEL
  SYSTEM TODAY AND TONIGHT. WITH A SATURATED GROUND IN PLACE...AND
  ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP
  TODAY...ANY RAIN FROM THESE STORMS COULD CAUSE RAPID RISES OR
  EVEN FLOODING OF SMALL STREAMS AND CREEKS. IN ADDITION...PONDING
  IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADWAYS FROM
  FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. 

* STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND
STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY
OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD
FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE
EXTRA CAUTION WHEN DRIVING.

&&

$$

WVZ038-046-047-181515-
/O.EXT.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
310 AM EDT WED MAY 18 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN 
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...WEBSTER. IN 
  NORTHERN WEST VIRGINIA...RANDOLPH. 

* THROUGH MIDNIGHT

* BANDS OF SHOWERS WILL CONTINUE TO ROTATE AROUND AN UPPER LEVEL
  SYSTEM TODAY AND TONIGHT. WITH A SATURATED GROUND IN PLACE...AND
  ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP
  TODAY...ANY RAIN FROM THESE STORMS COULD CAUSE RAPID RISES OR
  EVEN FLOODING OF SMALL STREAMS AND CREEKS. IN ADDITION...PONDING
  IN POOR DRAINAGE AREAS...PLUS WATER FLOWING ACROSS ROADWAYS FROM
  FULL DITCH LINES...CAN OCCUR WITH EVEN LESS RAIN. 

* STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND
STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY
OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD
FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE
EXTRA CAUTION WHEN DRIVING.

&&

$$
913 
WGUS61 KRLX 181426
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 AM EDT WED MAY 18 2011

WVZ010-011-019-020-028>032-038>040-046-047-182230-
/O.CON.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO...
WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
1026 AM EDT WED MAY 18 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN 
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... 
  GILMER...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA... 
  BARBOUR...DODDRIDGE...HARRISON...LEWIS...PLEASANTS... 
  RANDOLPH...RITCHIE...TYLER AND UPSHUR. 

* THROUGH THIS EVENING

* BANDS OF SHOWERS WILL DEVELOP THIS AFTERNOON AND CONTINUE TO
  ROTATE AROUND AN UPPER LEVEL SYSTEM TONIGHT. WITH A SATURATED
  GROUND IN PLACE... AND ADDITIONAL SHOWERS AND THUNDERSTORMS
  EXPECTED TO DEVELOP THIS AFTERNOON...ANY RAIN FROM THESE STORMS COULD
  CAUSE RAPID RISES OR EVEN FLOODING OF SMALL STREAMS AND CREEKS.
  IN ADDITION... PONDING IN POOR DRAINAGE AREAS...PLUS WATER
  FLOWING ACROSS ROADWAYS FROM FULL DITCH LINES...CAN OCCUR WITH
  EVEN LESS RAIN.

* STRONG RISES WILL ALSO OCCUR ON MANY HEADWATER RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...PLUS COUNTY AND
STATE OFFICIALS...SHOULD MONITOR WATER LEVELS PERIODICALLY
OVERNIGHT IF SHOWERS LINGER. BE PREPARED TO TAKE ACTION SHOULD
FLOODING BE OBSERVED...OR A FLASH FLOOD WARNINGS IS POSTED. USE
EXTRA CAUTION WHEN DRIVING.

&&

$$
861 
WGUS61 KRLX 190030
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT WED MAY 18 2011

WVZ010-011-019-020-028>032-038>040-046-047-190130-
/O.CAN.KRLX.FF.A.0007.000000T0000Z-110519T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO...
WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
830 PM EDT WED MAY 18 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL
WEST VIRGINIA AND NORTHERN WEST VIRGINIA HAS BEEN CANCELLED.
SHOWERS HAVE BECOME MUCH LIGHTER AND MORE WIDELY SCATTERED. HEAVY
RAIN IS NOT EXPECTED TO REDEVELOP TONIGHT. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 17, 3:00 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 17, 3:00 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT TUE MAY 17 2011

.SYNOPSIS...
MID AND UPPER LOW PRESSURE WILL CONTINUE TO BRING COOL AND DAMP
WEATHER INTO FRIDAY...BEFORE WEAKENING/EXITING TO EAST. HIGH
PRESSURE BRINGS BREAK IN THE UNSETTLED WEATHER OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AREAS OF RAIN CONTINUE PASSING OVER THE AREA FROM EAST TO WEST.
THERE WILL BE BREAKS IN BETWEEN THESE BANDS...WITH DRIZZLE
POSSIBLE. EXPECT ADDITIONAL RAIN SHOWERS TONIGHT AS THE SFC LOW
PRESSURE SYSTEM DEVELOPS OVER THE CAROLINAS.

THE UPPER LOW PRESSURE EXITS LATE TONIGHT...BUT ANOTHER ONE
APPROACHES WEDNESDAY MORNING...FOR ADDITIONAL PERIODS OF ENHANCED
SHOWER ACTIVITY.

THE HIGHEST PCPN AMOUNTS EXPECTED OVER THE NORTHEAST QUADRANT OF
OUR AREA...NORTHEAST MOUNTAINS. REMOVED THUNDER FROM FORECAST..AS
CONDITIONS ARE MORE STABLE WEST OF THE APPALACHIAN.

USED ECMWF TEMPS FOR LOWS TONIGHT...AND BIAS CORRECTED NUMBERS
FROM THE MOS CONSENSUS FOR HIGHS WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
PESKY UPR LOW OVER OH RVR WILL SLOWLY SLIDE EAST THRU THE SHORT
TERM....TO A POSITION NEAR DELMARVA BY FRI AFTN. THIS WILL
GRADUALLY ALLOW FOR IMPROVING WX. WITH THE UPR LOW ITSELF OVER
CWA...THINK MOST OF THE SPIRALING PCPN BANDS WILL STAY OUT OF CWA.
HOWEVER WITH AFTN HEATING...SHRA SHOULD STILL MANAGE TO BREAK OUT
ACROSS THE AREA. KEPT A DIURNAL TREND TO THE POPS BEFORE
ELIMINATING ALTOGETHER BY FRI AS WEAK SFC HIGH BUILD IN. KEPT
THUNDER IN FOR A FEW HRS TOMORROW NIGHT GIVEN WEAK INSTABILITY
PRESENT.

TEMPS WILL BE IMPROVING AS WELL...INTO LWR 60S ON WEDNESDAY AND LWR
70S WITH SOME SUN FOR FRIDAY. LOWS WILL RANGE FROM UPR 40S TO LWR
50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY FOLLOWED HPC THINKING FOR THIS PORTION OF THE FORECAST.
HIGH PRESSURE...AT THE SURFACE AND ALOFT...MOVES EAST ON
SATURDAY... PROVIDING FOR A MOSTLY DRY DAY. HOWEVER...COMBINATION
OF A WARM FRONT AND SEVERAL UPPER LEVEL DISTURBANCES WILL RESULT
IN SHOWER AND THUNDERSTORM CHANCES BEGINNING SATURDAY NIGHT...AND
THEN CONTINUING INTO TUESDAY.

USED HPC TEMP GUIDANCE WITH SOME TWEAKS DOWNWARD...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WIDESPREAD IFR CONDITIONS PREVAILS AS A LARGE AREA OF RAIN MOVES
ACROSS THE CWA FROM EAST TO WEST. ADDITIONAL RAIN SHOWERS WILL
AFFECT THE CENTRAL MOUNTAINS NEAR BKW BY 2PM. CONDITIONS BECOMES
TEMPORARILY MVFR OUTSIDE SHOWERS. MANY MOUNTAINOUS LOCATIONS WILL
CONTINUE TO REMAIN IN IFR AND LIFR CIGS...PARTICULARLY
BECKLEY...OBSCURING TERRAIN.

EXPECTED A GRADUAL FALL INTO IFR/LIFR AGAIN AFTER 00Z WEDNESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING THE ENHANCED AREAS OF RAIN SE TO NW
THROUGH THE AREA MAY VARY.  PLUS TIMING THE DURATION OF THE LOW
CEILINGS AND VSBY MAY DIFFER FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L
HTS CONSISTENCY  H    H    H    H    M    L    M    L    L    L    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    L    L    L
EKN CONSISTENCY  H    M    L    L    M    H    H    H    H    H    M    M
PKB CONSISTENCY  L    L    L    L    L    L    L    L    L    M    M    M
CKB CONSISTENCY  M    M    M    M    H    H    H    M    M    M    M    M

AFTER 18Z WEDNESDAY...
WIDESPREAD IFR IN LOW CLOUDS AND RAIN AGAIN WEDNESDAY AND
WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/ARJ/SL
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, May 17, 3:32 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
332 AM EDT TUE MAY 17 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-180745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
332 AM EDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SOME HEAVY AT TIMES...MAY
PRODUCE A FLASH FLOODING THREAT...PARTICULARLY OVER AREAS WHERE
RECENT HEAVY RAINS HAVE BEEN OBSERVED...OR IN AREAS WHERE
REPETITIVE STORMS FORM. A FLASH FLOOD WATCH MAY BE NEEDED IF
CONDITIONS WARRANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WEDNESDAY...SOME HEAVY AT TIMES...MAY
PRODUCE A FLASH FLOODING THREAT...PARTICULARLY OVER AREAS WHERE
RECENT HEAVY RAINS HAVE BEEN OBSERVED...OR IN AREAS WHERE
REPETITIVE STORMS FORM. A FLASH FLOOD WATCH MAY BE NEEDED FOR THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.